# SDR USAA2009042290948

- Difficulty date: April 21, 2009
- Submitted: April 22, 2009
- Operation: Air carrier
- Aircraft: N193UW
- Make and model: Airbus A321-211
- Aircraft serial: 3584
- Aircraft time: 2,570 hours, 851 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: STA320271
- Part serial: 8640
- Condition: Shorted
- Location: Cockpit
- Part time: 2,570 hours, 851 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 1426 LAX-PHL - EMERGENCY LANDING - CREW REPORTED STRONG SMOKE SMELL IN COCKPIT AND CABIN DURING FLIGHT.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO LAS.  MAINTENANCE FOUND FIRST OFFICER'S WINDSHIELD SHORTED, ALSO DAMAGING WINDOW HEAT CONTROLLER.  REPLACED WINDSHIELD AND WINDOW HEAT CONTROLLER.
